MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the biliary tract, performed on (b)(6) 2021.During the procedure, when the physician attempted the to deploy the stent, it was noticed that the guide catheter bonded to the guidewire.The stent failed to deploy and was noticed to be fractured.The broken stent was completely removed from the patient in one piece and another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the biliary tract, performed on (b)(6), 2021.During the procedure, when the physician attempted the to deploy the stent, it was noticed that the guide catheter bonded to the guidewire.The stent failed to deploy and was noticed to be fractured.The broken stent was completely removed from the patient in one piece and another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent break.Block h10: the returned flexima biliary preloaded was analyzed, and a visual evaluation noted that the guide catheter and push catheter were kinked, the suture hole of the push catheter was torn.The stent was not returned and one guidewire was returned inside the delivery system.A functional evaluation noted that the guidewire could be removed without issues.No other issues with the device were noted.The reported event was not confirmed.According to product analysis, it is most likely that user manipulation and/or some technique performed while preparing the device may have caused the kinks on the push catheter, once the push catheter was kinked the user may have experienced difficulties to pull out the guide catheter which took the user to apply an extra force, as consequence the guide catheter got kinked and the tough movement within the guide catheter and push catheter ended tearing the suture hole, those conditions are evident to a failure deployment of the stent.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12894358
Report Number3005099803-2021-06080
Device Sequence Number11673541
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public08714729162599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model NumberM00539280
Device Catalogue Number3928
Device Lot Number0027748620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight68 KG